Ask a doctor

I Had Juvederm 2 Days Ago Around the Corners of my Mouth and Saliva is Pooling in Corners of my Mouth. Will This Go Away?

I Had Juvederm 2 Days Ago Around the Corners of my Mouth and Saliva is Pooling in Corners of my Mouth.   Will This Go Away?

Doctor Answers (8)

How long do side effects last with Juvederm?

+1

Yes. Swelling may take up to two weeks to go away and so will most side effects. I recommend you wait two weeks after you’ve been injected, then if the problem persists or gets worse I’d recommend seeing the injector who treated you to determine what is causing the uncomfortable reaction.


Palm Springs Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Unwanted effect after Juvederm

+1

The typical side effects associated with hyaluronic acid injections such as Juvederm or Restylane include bruising, redness, swelling and pain. These occur in as high as 90% of patients and usually resolve within one week. It is possible that some of these side effects may be affected by the injection techniques such as fan like injections, higher injection volumes, and more rapid injection times. I always recommend waiting at least one to two weeks for the swelling to go down after the treatment before worrying about any long-term adverse effects.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Pooling of Saliva after Juvederm Injection

+1

The most plausible explanation for saliva pooling after Juvederm injections at the corners of your mouth is that there is some  bruising which has temporarily interfered with normal muscle contraction. This will be transient, but consult with your physician.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Juvederm does not cause pooling of saliva.

+1

Hi.

Your situation sounds distressing, and is very unusual.  I feel there is something we don't know.  Could you have gotten some Botox in your lips as well?   Botox can relax the muscles of the mouth if not used correctly, and this will cause drooling or pooling of saliva.

Whatever the cause, you can rest assured that it is temporary.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

This is probably swelling

+1

I am assuming that the Juvederm was injected into your lips....? With that, you might have some swelling making the pooling occur. In the off chance that you actually have too much Juvederm in that area, you can easily have a bit dissolved with hyaluronidase. But I would wait at least a week for all of the swelling to go down before you do anything to it. It should be just fine.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

I Had Juvederm 2 Days Ago Around the Corners of my Mouth and Saliva is Pooling in Corners of my Mouth. Will This Go Away?

+1

 Having Juvederm injected, into the corners of the mouth, most likely created some swelling or a change in the position of the corners of the mouth leading to this issue.  If it's not improved, in a few days, you might consider going back to the MD that did the Juvederm Injections.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Juvederm in corners of mouth

+1

 In all likelihood you are suffering from some swelling in the region, and this should get better. If you are unhappy with the filler in a week or two, you can have it dissolved.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Swelling of lips after juvederm injection

+1

You likely have some swelling, which is common after injection with fillers. The swelling should go down. If you still have saliva collecting in the corners of your mouth, see your doctor for a correction. You may need the filler dissolved or massaged.
 

Gary Goldenberg, MD
New York Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.